DOI 10.4269/ajtmh.2011.10-0547
A patient with erythema nodosus leprosum and Chagas cardiopathy: challenges in patient management and review of the literature.
Аннотация
We report a patient with severe multi-bacillary leprosy complicated by recurrent episodes of erythema nodosum necrotisans that required thalidomide and/or corticosteroids during follow-up. Although the patient was from an area to which Chagas disease is endemic, this diagnosis was initially missed and was only investigated when heart failure developed in the patient. The difficulties of managing erythema nodosum necrotisans and heart failure concomitantly and those involved in excluding the diagnosis of acute myocarditis caused by reactivation of Chagas disease secondary to the immunosuppressive regimen are discussed. Other potential causes for the heart failure and possible interactions between the two diseases and their treatments are discussed. We also reviewed the literature for the association between leprosy and Chagas disease, both of which are highly endemic in Brazil. This case emphasizes the importance of searching for subclinical co-infections in leprosy patients because reactions frequently develop during specific treatment in these patients, and these reactions require prolonged therapy with immunosuppressive drugs.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.